Alert archive / Arkansas / Flash Flood Warnings in 2007

Flash Flood Warning 1, NWS Memphis, TN

September 4, 2007Phillips County, Arkansas

NWS Memphis, TN issued this flash flood warning at Sep 4, 2007, 1:05 PM CDT for Phillips County, Arkansas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 4, 2007, 1:05 PM CDT (18:05 UTC)
Expired
Sep 4, 2007, 3:00 PM CDT
In force
115 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text
Flood severity
None

County Phillips County, AR

The radar

The Little Rock radar (KLZK), 133 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 6.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2007-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1094 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2007-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1094 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
770 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 041806
FFWMEG
ARC107-042000-
/X.NEW.KMEG.FF.W.0001.070904T1805Z-070904T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
105 PM CDT TUE SEP 4 2007

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  PHILLIPS COUNTY IN EASTERN ARKANSAS...

* UNTIL 300 PM CDT

* AT 105 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST HOUR DOPPLER
  RADAR ESTIMATES THAT 2 TO 4 INCHES OF RAINFALL HAS FALLEN ACROSS
  THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
  HELENA...WATKINS CORNER...MARVELL...LEXA...LAKE VIEW...HELENA AND
  ELAINE.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED 
AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE @@@OFFT.

LAT...LON 3431 9103 3435 9098 3445 9099 3449 9103
      3464 9103 3463 9061 3453 9058 3434 9081
      3425 9088

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 10:37 AM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Sep 4, 10:37 AM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1037 AM CDT TUE SEP 4 2007

.UPDATE...

TODAY/S FORECAST IS IN GOOD SHAPE AND WILL ONLY MAKE SMALL
ADJUSTMENTS TO MOST ELEMENTS...MAINLY TO INCREASE SKY COVER.

&&

.DISCUSSION...

CLOUDS AND SCATTERED SHOWERS/STORMS WILL KEEP TEMPERATURES DOWN
TODAY SOUTHWEST OF A CORNING AR TO IUKA MS LINE.

AT 1030 AM CDT...CLOUDY CONDITIONS WITH SCATTERED LIGHT RAIN
SHOWERS WERE OCCURRING SOUTHWEST OF THE LINE MENTIONED ABOVE WHERE
MOISTURE WAS DEEPER. SUNNY AND WARMER CONDITIONS WERE OCCURRING
NORTHEAST OF THE LINE. TEMPERATURES RANGED FROM THE UPPER 70S AT
TUNICA MS TO NEAR 90 AT JACKSON TN. A WEAK LOW PRESSURE
DISTURBANCE/SHORT WAVE WAS OVER SOUTHERN AR MOVING EAST.

REST OF TODAY...THINK SCATTERED SHOWERS AND PERHAPS A FEW
THUNDERSTORMS WILL DEVELOP MAINLY SOUTHWEST OF THE LINE
MENTIONED ABOVE. THE SHORT WAVE MAY ENHANCE DEVELOPMENT NEAR
AND WEST OF THE MS RIVER...SO WILL KEEP HIGHER RAIN CHANCES
A AROUND 50 PERCENT THERE WHERE MOISTURE IS DEEPEST. DOWNPOURS ARE
POSSIBLE IN THESE AREAS. OTHERWISE...ONLY ISOLATED COVERAGE CAN
BE EXPECTED EAST OF INTERSTATE 55 WITH MOST AREAS REMAINING DRY.
WITH CLOUDS LIMITING HEATING AND DESTABILIZATION...DOUBT THAT
STRONG THUNDERSTORMS WILL DEVELOP TODAY.

CLOUDS AND RAIN WILL KEEP TEMPERATURES DOWN TODAY IN MANY LOCATIONS.
FORECAST HIGH OF 91 DEGREES AT MEMPHIS WOULD BE THE LOWEST IN 42
DAYS...SINCE JULY 24...INCREDIBLY. STILL...HIGHS CLOUD REACH THE
93 TO 97 DEGREE RANGE NORTHEAST OF THE LINE MENTIONED ABOVE
INCLUDING JACKSON AND UNION CITY TN WHERE LESS CLOUDS AND MORE
SUN CAN BE EXPECTED.

UPDATE WILL BE OUT SHORTLY.

&&

.PREV DISCUSSION... /ISSUED 248 AM CDT TUE SEP 4 2007/

DISCUSSION...

ANOTHER QUIET EARLY MORNING OVER THE FORECAST AREA WITH SOME HIGH
LEVEL CLOUDS MOVING ACROSS THE REGION. TEMPERATURES REMAIN MAINLY
IN THE 70S. BIGGEST FORECAST CHALLENGE IS DETERMINING RAIN CHANCES
ESPECIALLY IN THE SHORT TERM. WEAK UPPER LEVEL LOW IS FORECAST TO
MOVE ACROSS WEST TEXAS TONIGHT AND INTO OKLAHOMA ON WEDNESDAY WITH
SOME WEAK DISTURBANCES EXPECTED TO MOVE ACROSS OUR REGION AHEAD OF
THE LOW. MODELS SEEM TO BE A LITTLE TOO ENERGETIC WITH THEIR POPS
OVER THE NEXT COUPLE OF DAYS AND CONSIDERING THAT WE ARE IN
SERIOUS DROUGHT CONDITIONS DO NOT WANT TO COMPLETELY SIDE WITH
GUIDANCE BUT WILL INCREASE POPS SOME OVER THE NEXT COUPLE OF DAYS.
WITH THE BETTER CHANCE OF RAIN SHOULD ALSO BE MORE CLOUDS AND ALSO
SLIGHTLY COOLER TEMPERATURES SO HAVE LOWERED FORECASTS HIGHS AND
LOWS A LITTLE. BEST CHANCE OF RAIN IN THE SHORT TERM APPEARS TO BE
WEDNESDAY AND THURSDAY AS UPPER LOW APPROACHES AND THEN MOVES
THROUGH REGION. RAIN CHANCES WILL CONTINUE THROUGH INTO THE
WEEKEND AND INTO THE BEGINNING OF NEXT WEEK AS COLD FRONT APPROACHES
THE REGION BY SATURDAY AND THEN STALLS OUT OVER THE FORECAST
AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  91  74  88  73 /  30  30  40  30
MKL  94  68  89  68 /  20  30  30  30
JBR  90  70  86  70 /  40  50  60  40
TUP  93  70  90  70 /  20  20  30  30

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

MBS
Hazardous weather outlook, Sep 4, 3:02 AM CDT, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
302 AM CDT TUE SEP 4 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-051015-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
302 AM CDT TUE SEP 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

Nearby

Flash Flood Warnings in Arkansas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.